Antitubercular Drug induced Hepatitis: An Adverse Drug Reaction

Published on:September 2020
Indian Journal of Pharmacy Practice, 2020; 13(3):280-282
Case Report | doi:10.5530/ijopp.13.3.47


Antitubercular Drug induced Hepatitis: An Adverse Drug Reaction


Authors and affiliation (s):

Aisha Begum*, Uzma Parveen, Safura Sultana, Nausheen Fatima, Mohd Fareedullah, Zareenunnisa

Department of Pharmacy Practice, Deccan School of Pharmacy, Hyderabad, Telangana, INDIA.

Abstract:

Antitubercular drugs are the first line agents for the management of tuberculosis. Drug induced hepatotoxicity is an unexceptional adverse effect mostly caused by antitubercular drugs leading to cessation of therapy. The keystone for the treatment of tuberculosis is a 6-month regimen consisting of drugs such as Isoniazid, rifampicin, pyrazinamide and ethambutol. Although Antitubercular drugs are only option for the treatment for pulmonary TB, Hepatotoxicity is one of the most detrimental adverse events leading to interruption of treatment thereby causing drug resistance. In this case the patient was recently diagnosed with pulmonary tuberculosis one month ago, consequently developed hepatotoxicity due to use of anti-tuberculosis drugs. Naranjo Adverse Drug Reaction Probability Scale was used to assess the adverse Drug effect and the score was found to be probable thereby indicating that Anti TB drugs cause hepatitis.

Key words: Anti-tuberculosis drugs, Hepatotoxicity, Pulmonary TB, Adverse effect, Drug resistance.




 

The Official Journal of Association of Pharmaceutical Teachers of India (APTI)
(Registered under Registration of Societies Act XXI of 1860 No. 122 of 1966-1967, Lucknow)

Indian Journal of Pharmacy Practice (IJOPP) [ISSN-0974-8326] is the official journal of Association of Pharmaceutical Teachers of India (APTI) and is being published since 2008.

DOI HISTORY

IJOPP uses reference linking service using Digital Object Identifiers (DOI) by Crossref. Articles from the year 2014 are being assigned DOIs for its permanent URLs